Alert archive / California / Wind Advisories in 2006

Wind Advisory 1, NWS San Francisco Bay Area, CA

January 1, 200611 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 1, 2006, 3:17 AM PST for 11 counties in California. It took effect at Jan 1, 2006, 9:16 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2006, 3:17 AM PST (11:17 UTC)
In effect from
Jan 1, 2006, 9:16 AM PST
Expired
Jan 1, 2006, 10:00 PM PST
In force
13 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Alameda County, CA, City and County of San Francisco, CA, Contra Costa County, CA, Marin County, CA, Monterey County, CA, Napa County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 46 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2006-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2006-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 011117
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
317 AM PST SUN JAN 1 2006

...THE HIGH WIND WATCH THAT WAS IN EFFECT FOR MOST OF THE SAN
FRANCISCO AND MONTEREY BAY AREAS HAS BEEN CHANGED TO A WIND
ADVISORY FOR THE COASTLINE...BAYSHORE...AND MOUNTAINS OF THE SAN
FRANCISCO BAY AREA. 

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS AND RAIN TO
THE SAN FRANCISCO AND MONTEREY BAY AREAS BEGINNING THIS AFTERNOON
AND CONTINUING THROUGH TONIGHT.

CAZ514-515-517-011230-
/O.CAN.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
317 AM PST SUN JAN 1 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
HIGH WIND WATCH. BREEZY CONDITIONS ARE FORECAST FOR TODAY AND
TONIGHT BUT WIND GUSTS SHOULD STAY BELOW 40 MPH EXCEPT POSSIBLY
ALONG EXPOSED AREAS ON THE IMMEDIATE COAST.

$$

CAZ006-505-507-509-512-012315-
/O.UPG.KMTR.HW.A.0001.060101T1800Z-060102T1200Z/
/O.NEW.KMTR.WI.Y.0001.060101T1800Z-060102T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
SANTA CRUZ MOUNTAINS-
317 AM PST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TODAY TO 10 PM PST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

SUSTAINED WINDS OF 15 TO 30 MPH ARE FORECAST IN MOST AREAS...WITH
GUSTS TO 50 MPH POSSIBLE ESPECIALLY OVER EXPOSED HILLTOPS AND NEAR
THE WATER. 

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. THERE COULD BE SOME DOWNED
TREES AND POWER OUTAGES.

$$

CAZ508-511-012315-
/O.NEW.KMTR.WI.Y.0001.060101T1800Z-060102T0600Z/
SAN FRANCISCO BAY SHORELINE-EAST BAY HILLS AND DIABLO RANGE-
317 AM PST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TODAY TO 10 PM PST THIS
EVENING.

SUSTAINED WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE.
EXPECT THE HIGHEST GUSTS OVER EXPOSED RIDGES AND NEAR THE BAY.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS MAY ALSO CAUSE
POWER OUTAGES AND TOPPLE TREES.

$$
4 follow-up statements
000 
WWUS76 KMTR 011716
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
916 AM PST SUN JAN 1 2006

...WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE THE SANTA CLARA
VALLEY AS WELL AS THE MONTEREY COUNTY COAST AND COASTAL MOUNTAINS...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS AND RAIN
TO THE SAN FRANCISCO AND MONTEREY BAY AREAS BEGINNING THIS
AFTERNOON AND CONTINUING THROUGH TONIGHT.

CAZ513>515-517-020130-
/O.EXB.KMTR.WI.Y.0001.060101T1716Z-060102T0600Z/
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
916 AM PST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED WINDS OF 15 TO 30 MPH ARE FORECAST IN MOST AREAS...WITH
GUSTS TO 50 MPH POSSIBLE ESPECIALLY OVER EXPOSED HILLTOPS AND
NEAR THE WATER.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE COULD BE SOME
DOWNED TREES AND POWER OUTAGES.

$$

CAZ006-505-507>509-511-512-020130-
/O.EXT.KMTR.WI.Y.0001.060101T1716Z-060102T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
916 AM PST SUN JAN 1 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED WINDS OF 15 TO 30 MPH ARE FORECAST IN MOST AREAS...WITH
GUSTS TO 50 MPH POSSIBLE ESPECIALLY OVER EXPOSED HILLTOPS AND
NEAR THE WATER.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE COULD BE SOME
DOWNED TREES AND POWER OUTAGES.

$$

STROBIN
000 
WWUS76 KMTR 011826
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1026 AM PST SUN JAN 1 2006

...WIND ADVISORY HAS BEEN EXPANDED TO INCLUDE THE ENTIRE SAN
FRANCISCO AND MONTEREY BAY AREAS...

.A VIGOROUS STORM SYSTEM WILL BRING STRONG GUSTY WINDS AND RAIN
TO THE SAN FRANCISCO AND MONTEREY BAY AREAS BEGINNING THIS
AFTERNOON AND CONTINUING THROUGH TONIGHT.

CAZ506-510-516-518-020400-
/O.EXA.KMTR.WI.Y.0001.000000T0000Z-060102T0600Z/
NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1026 AM PST SUN JAN 1 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED WINDS OF 15 TO 30 MPH ARE FORECAST IN MOST AREAS...WITH
GUSTS TO 50 MPH POSSIBLE ESPECIALLY OVER EXPOSED HILLTOPS AND
NEAR THE WATER.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE COULD BE SOME
DOWNED TREES AND POWER OUTAGES.

$$

CAZ006-505-507>509-511>515-517-020400-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-060102T0600Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
1026 AM PST SUN JAN 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

SUSTAINED WINDS OF 15 TO 30 MPH ARE FORECAST IN MOST AREAS...WITH
GUSTS TO 50 MPH POSSIBLE ESPECIALLY OVER EXPOSED HILLTOPS AND
NEAR THE WATER.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THERE COULD BE SOME
DOWNED TREES AND POWER OUTAGES.

$$

STROBIN
000 
WWUS76 KMTR 020244
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
644 PM PST SUN JAN 1 2006

...WIND ADVISORY HAS BEEN CANCELED FOR THE NORTH BAY...
...WIND ADVISORY CONTINUES FOR THE CENTRAL AND SOUTHERN SAN
FRANCISCO BAY AREA AS WELL AS THE MONTEREY BAY AREA UNTIL 10 PM
THIS EVENING...

.A VIGOROUS STORM SYSTEM CONTINUES TO PRODUCE STRONG SOUTH WINDS.
WINDS HAVE EASED IN THE NORTH BAY...BUT WILL REMAIN STRONG AND
GUSTY FOR ALL OTHER PORTIONS OF THE SAN FRANCISCO AND MONTEREY BAY
AREA UNTIL LATER THIS EVENING.

CAZ505>507-020345-
/O.CAN.KMTR.WI.Y.0001.000000T0000Z-060102T0600Z/
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
644 PM PST SUN JAN 1 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE
WIND ADVISORY FOR THE NORTH BAY COUNTIES. BY 6 PM WINDS HAD
DIMINISHED TO WELL BELOW ADVISORY LEVELS.

$$

CAZ006-508>518-020600-
/O.CON.KMTR.WI.Y.0001.000000T0000Z-060102T0600Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
644 PM PST SUN JAN 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

SUSTAINED WINDS OF 20 TO 35 MPH WILL CONTINUE IN MOST AREAS...WITH
GUSTS TO 50 MPH LIKELY ESPECIALLY OVER EXPOSED HILLTOPS AND NEAR
THE WATER.

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 45 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. DOWNED TREES AND POWER
OUTAGES WILL CONTINUE TO BE A PROBLEM IN THE ADVISORY AREA.

$$

DYKEMA
000 
WWUS76 KMTR 020546
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
946 PM PST SUN JAN 1 2006

...WIND ADVISORY EXPIRES AT 10 PM...

.THE WEATHER SYSTEM THAT BROUGHT STRONG AND GUSTY SOUTHERLY WINDS
TO THE SAN FRANCISCO AND MONTEREY BAY AREAS ON SUNDAY AND EARLY SUNDAY
EVENING HAS BEEN MOVING SLOWLY TO THE SOUTH. BY 900 PM WINDS HAD
DECREASED BELOW ADVISORY LEVELS.

CAZ006-508>518-020700-
/O.EXP.KMTR.WI.Y.0001.000000T0000Z-060102T0600Z/
SAN FRANCISCO-SAN FRANCISCO BAY SHORELINE-
SAN FRANCISCO PENINSULA COAST-EAST BAY INTERIOR VALLEYS-
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
946 PM PST SUN JAN 1 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING...

WINDS ACROSS THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA HAD
DECREASED BELOW ADVISORY LEVELS BY 900 PM SUNDAY. THEREFORE...THE WIND
ADVISORY WILL BE ALLOWED TO EXPIRE AT 10 PM. WINDS WILL CONTINUE
TO BE LOCALLY STRONG AND GUSTY THROUGH MONDAY...PARTICULARLY NEAR
INTENSE SHOWERS AND THUNDERSTORMS. BUT WIDESPREAD STRONG WINDS ARE
NO LONGER ANTICIPATED.

$$

DYKEMA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 3:00 AM PST, 17 minutes earlier.

Area forecast discussion, Jan 1, 3:00 AM PST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
300 AM PST SUN JAN 1 2006

.DISCUSSION...THE INCOMING WX SYSTEM IS DEVELOPING AS FORECAST OVER
THE PAST SEVERAL DAYS WITH TWO AREAS OF FOCUS.  THE MAIN STORM WITH
A WELL DEFINED COMMA CLOUD IS TRACKING MOSTLY N OF OUR DISTRICT
THOUGH SOME RAIN SHOULD MOVE INTO THE NRN PART OF THE AREA BY THIS
AFTN.  ANOTHER BAND OF MOISTURE IS GRADUALLY ENHANCING AND EXPANDING
TO THE S OF THE MAIN SYSTEM.  THE MODELS INSIST THAT THE SRN BAND
WILL EVENTUALLY BECOME WETTER THAN THE SYSTEM TO THE N AND DRENCH
SRN CA TNGT/MON...GIVING QUITE A BIT OF RAIN TO OUR DISTRICT S OF
MRY BAY.  IN FACT...IF THE MODELS VERIFY THAT AREA WILL GET MORE
RAIN THAN AREAS FARTHER N...FOR A CHANGE.  THIS WOULD NOT BE A BAD
THING AS MONTEREY/SAN BENITO COUNTIES CAN TOLERATE A LOT MORE RAIN
THAN AREAS FARTHER N.  SO FAR THIS SEASON SANTA ROSA HAS HAD OVER
FOUR TIMES AS MUCH RAIN AS MONTEREY.

THE BEST PERIOD FOR SIGNIFICANT RAIN STILL LOOKS LIKE SUN PM AND
EARLY MON AM...AT THE TIME OF MAXIMUM JET DIFFLUENCE.  THE ETA IS A
LITTLE WETTER WITH RAIN MOVING INTO THE SRN PART OF THE DISTRICT THAN
THE GFS.  EXCEPT IN MONTEREY/SAN BENITO COUNTIES THIS SYSTEM WILL NOT
BE NEARLY AS WET AS YDAS...AT LEAST IN ANY ONE PLACE AS IT WILL BE
MORE PROGRESSIVE AND WILL BRING MODERATE TO HEAVY RAIN TO ANY ONE
SITE FOR ONLY A FEW HOURS. THE POSSIBLE EXCEPTION WOULD BE THE SANTA
LUCIA MTNS WHERE MORE PROLONGED RAIN MAY LAST FROM THIS AFTN INTO MON
MRNG AND WE WILL HAVE TO WATCH THIS AREA...BUT AGAIN IT CAN ABSORB
MUCH MORE RAIN THAN AREAS FARTHER N.

SURFACE PRESSURE GRADIENTS WITH THIS STORM ARE NOT FORECAST TO BE AS
STEEP AS WITH THE PREVIOUS SYSTEM SO OVERALL...WINDS SHOULD NOT BE
AS STRONG.  STILL...THERE IS A FAIRLY STRONG SWLY JET ASSOCIATED
WITH THE SYSTEM SO IT WILL BE BLUSTERY.  CHANGED THE HIGH WIND WATCH
TO A WIND ADVISORY FOR MOST PLACES FOR TDA AND THIS EVE.

THE RUSSIAN RIVER REMAINS ABOVE FLOOD STAGE THROUGHOUT ITS REACH IN
SONOMA COUNTY AND THE NAPA IS STILL ABOVE FLOOD STAGE IN THE CITY OF
NAPA.  FLOOD WARNINGS CONTINUE FOR THOSE RIVERS.  THE LATEST QPF
FORECASTS CLOSE TO 2 INCHES OF RAIN IN NWRN SONOMA COUNTY BETWEEN 10
AM AND 10PM TDA.  THAT IS ENOUGH TO SLOW THE FALL OF THE RIVERS BUT
SHOULD NOT RESULT IN RENEWED FLOODING.  STILL...WITH THE NEW SHOT OF
RAIN THE LOWER RUSSIAN SHOULD REMAIN ABOVE FLOOD STAGE AT LEAST
THROUGH SUN NIGHT.

A DISTINCT DRYING TREND SHOULD DEVELOP BY MON AFTN AT THE LATEST AS
THE STORM MOVES OUT OF OUR REGION TO THE SE.  THIS TIME...THERE ARE
NO MORE TRAILING SYSTEMS THAT POSE A REAL THREAT TO OUR REGION SO WE
SHOULD DRY OUT OVER THE REST OF THE WEEK.  ONE SYSTEM DUE TO MAKE
LANDFALL ON TUE IS FAIRLY WET BUT THE MODELS ARE NOW IN GOOD
AGREEMENT THAT IT WILL PASS WELL TO OUR N.  WEAKER SYSTEMS MAY BRING
A LITTLE RAIN AT TIMES IN THE LATTER PART OF THE WEEK...ESPECIALLY
TO THE N BAY...BUT NOTHING SIGNIFICANT IS FORESEEN.  ON WED AND THU A
RATHER STRONG RIDGE IS FORECAST TO BUILD OVER OUR REGION WHICH
SHOULD RESULT IN MILD TEMPS...ESPECIALLY IN COASTAL AREAS.

&&

.MARINE...SEA SWELLS ALONG THE COAST ARE GRADUALLY SUBSIDING BUT ARE
STILL HOLDING IN THE 13-15 FEET RANGE WITH SWELL PERIODS NEAR 13
SECONDS. SEA SWELLS WILL REACH A TEMPORARY MINIMUM SUNDAY BEFORE
RISING UP TO AROUND 20 FEET SUNDAY NIGHT AND MONDAY. THEY WILL
TAPER OFF ONCE AGAIN MONDAY NIGHT WITH SEAS LOWERING BACK DOWN TO
AROUND 15 FEET ONCE AGAIN. AFTER THIS TIME THE MODELS SHOW THEM TO
HOLD ABOVE 10 FEET BUT REMAIN BELOW 15 FEET FOR THE REMAINDER OF THE
WEEK.

&&

.AVIATION...HIGH CLOUDS MOVING INTO THE AREA AHEAD OF THE NEXT
SYSTEM. NOT EXPECTING ANY LOW CLOUDS THIS MORNING. WINDS WILL BE
GRADUALLY INCREASING DURING THE MORNING FROM AROUND 10 KTS TO 15-25
KT BY LATE MORNING AND AFTERNOON. COULD SEE LOCAL GUSTS OVER 35 KTS
AT SFO. RAIN AND LOWER CEILINGS MOVING INTO THE SFO AND MRY BAY
AREAS AFTER AROUND 18Z.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TDA...GLW...PT ARENA TO PIGEON PT AND SFO/MRY BAYS.
     .TNGT THRU TUE NIGHT...HIGH SURF WARNING FOR ENTIRE COAST.
     .EARLY THIS MRNG...FLOOD WARNING FOR THE NAPA RIVER AT NAPA.
     .THIS MRNG...FLOOD WARNING FOR THE RUSSIAN RIVER AT HEALDSBURG.
     .TDA THROUGH SUNDAY NIGHT...FLOOD WARNING FOR THE RUSSIAN RIVER
                                 AT GUERNEVILLE.
     .10 AM TDA TO 10 PM TNGT...WIND ADVISORY FOR THE SAN FRANCISCO
                                BAY AREA COAST AND MOUNTAINS.

&&

PUBLIC FORECAST: MARKKANEN
AVIATION/MARINE: W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Dec 31, 5:15 PM PST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
515 PM PST SAT DEC 31 2005

CAZ006-505>512-011401-
SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-
515 PM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO BAY AREA
EXCEPT FOR THE SANTA CLARA VALLEY...AND ALSO FOR SANTA CRUZ COUNTY.

.DAY ONE...SATURDAY NIGHT

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER STORM WILL BRING PERIODS OF RAIN AND STRONG WINDS TO THE
REGION SUNDAY INTO EARLY MONDAY.  RECENT HEAVY RAINS HAVE SATURATED
THE GROUND AND ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID
RUNOFF AND THE POTENTIAL FOR MORE FLOODING ACROSS THE ENTIRE AREA.
ANOTHER LARGE SWELL TRAIN WILL IMPACT THE COAST BRINGING MORE HIGH
SURF SUNDAY NIGHT THROUGH TUESDAY AFTERNOON.

* FLOOD WARNING...SEE WGUS46 KMTR - SFOFLWMTR FOR DETAILS *

* HIGH WIND WATCH...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

* HIGH SURF WARNING...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ513>518-011401-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
515 PM PST SAT DEC 31 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MONTEREY AND SAN BENITO
COUNTIES AND THE SANTA CLARA VALLEY

.DAY ONE...SATURDAY NIGHT

* HIGH SURF ADVISORY...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PERIODS OF HEAVY RAIN AND STRONG GUSTY WINDS WILL OCCUR AGAIN SUNDAY
AFTERNOON THROUGH MONDAY MORNING. ANOTHER LARGE SWELL TRAIN WILL
IMPACT THE COAST BRINGING MORE HIGH SURF SUNDAY NIGHT THROUGH TUESDAY
AFTERNOON.

* HIGH WIND WATCH...SEE WWUS76 KMTR - SFONPWMTR FOR DETAILS *

* HIGH SURF WARNING...SEE WHUS46 KMTR - SFOCFWMTR FOR DETAILS *

W PI

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.